Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 613, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2004, 11:37 PM CDT for Logan County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2004, 11:37 PM CDT (04:37 UTC)
- Expired
- Aug 11, 2004, 12:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Logan County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 110437 SVROKC OKC083-110515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1135 PM CDT TUE AUG 10 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 1215 AM CDT * AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THE LEADING EDGE OF A SEVERE THUNDERSTORM 4 MILES NORTH OF GUTHRIE ...MOVING SOUTH AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE CEDAR VALLEY...CIMARRON CITY... CRESCENT...GUTHRIE...MERIDIAN AND NAVINA THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 148 AND 165. HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS OF 75 MPH ARE LIKELY. PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3599 9729 3598 9766 3574 9766 3574 9721 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:07 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 10, 10:07 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1007 PM CDT TUE AUG 10 2004 STORMS CONT TO DEVELOP ACROSS PORTIONS OF NORTHERN OK. STRONG TO SEVERE STORMS HAVE RAPIDLY DEVELOPED ACROSS NORTH CENTRAL OKLAHOMA OVR THE PAST HOUR NEAR THE FRONTAL BNDRY...OUTFLOW BNDRY INTERSECTION. MEANWHILE...STORMS CONT TO DEVELOP AND MOVE ACROSS PORTIONS OF EASTERN CO...KANSAS...AND THE TX PANHANDLE. THESE STORMS WILL EVENTUALLY MOVE ACROSS PORTIONS OF OK AND W N TX LATER TONIGHT...WITH SOME POSSIBLY BECOMING SEVERE. HEAVY RAINS COULD ALSO CAUSE LOCALIZED FLOODING. WILL UPDATE POPS TO SHOW CURRENT RADAR TRENDS. WILL ALSO UPDATE SKY CONDITIONS AND HOURLY GRIDS TO SHOW CURRENT TRENDS. WILL SEND UPDATE AS SOON AS POSSIBLE. MAXWELL 258 PM CDT TUE AUG 10 2004 .DISCUSSION... AFTERNOON THUNDERSTORMS HAVE DEVELOPED AGAIN TODAY OVER SOUTHWEST OKLAHOMA WHERE THERE HAS BEEN SOME WEAK BUT PERSISTENT CONVERGENCE. SCATTERED SHOWERS WILL LIKELY CONTINUE IN THE AREA THROUGH MID EVENING... BUT MAIN SHOW IS EXPECTED TO BE OVERNIGHT. EXPECT A THUNDERSTORM COMPLEX TO MOVE IN FROM THE NORTHWEST TONIGHT. WITH BETTER SUPPORT WITH AN UPPER LEVEL SHORTWAVE AND SURFACE BOUNDARY IN THE VICINITY... WE SHOULD SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS AT LEAST THE NORTHWESTERN HALF OF THE AREA OVERNIGHT SPREADING SOUTHEAST WEDNESDAY MORNING. THERE WILL BE AREAS OF LOCALLY HEAVY RAIN WHICH WILL BE INCLUDED IN THE WORDING OF THE PACKAGE... BUT WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME SINCE MOST AREAS HAVE NOT SEEN SIGNIFICANT RAIN FOR A WHILE AND FLASH FLOOD GUIDANCE NUMBERS ARE RELATIVELY HIGH. COOLER AIR WILL ALSO FILTER INTO THE AREA BEHIND THIS SURFACE FRONT AS HAS BEEN ADVERTISED FOR THE PAST FEW DAYS. NO SIGNIFICANT CHANGES IN THE EXTENDED EXCEPT TO ADJUST TEMPERATURES DOWNWARD SLIGHTLY ON SATURDAY/SUNDAY GIVEN THE PROGGED 850 MB TEMPERATURES THAT DO NOT LOOK LIKE THEY CAN SUPPORT THE MEX GUIDANCE MAX TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 80 60 84 / 80 70 10 10 HOBART OK 66 80 59 85 / 80 70 10 20 WICHITA FALLS TX 70 82 61 86 / 50 60 10 10 GAGE OK 61 77 53 84 / 80 40 20 20 PONCA CITY OK 63 79 57 83 / 80 50 10 10 DURANT OK 72 83 63 85 / 40 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
Hazardous weather outlook, Aug 10, 10:57 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1057 PM CDT TUE AUG 10 2004
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST
OKLAHOMA...AND A SLIGHT RISK OF SEVERE STORMS ACROSS THE WESTERN
HALF OF OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST OF STATE HIGHWAY 34 AND NORTH OF
STATE HIGHWAY 33. THE SLIGHT RISK AREA IS WEST OF I-35 IN OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 10 PM THROUGH 7
AM WEDNESDAY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
TONIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH CENTRAL OKLAHOMA
NEAR A COLD FRONT THAT LIES FROM NORTH CENTRAL OKLAHOMA INTO THE
TEXAS PANHANDLE THIS EVENING. OUTFLOW BOUNDARIES FROM EARLIER STORMS
HAVE ALSO BECOME A FOCUS FOR FURTHER STORM DEVELOPMENT THIS EVENING.
MORE WIDESPREAD COVERAGE OF STRONG AND SEVERE THUNDERSTORMS IS
POSSIBLE OVERNIGHT AS ANOTHER LARGE THUNDERSTORM COMPLEX ACROSS
EASTERN COLORADO AND KANSAS MOVES SOUTHEAST. THIS SHOULD REACH
NORTHWEST OKLAHOMA BETWEEN MIDNIGHT AND 2 AM AND MOVE INTO CENTRAL
AND SOUTHWEST OKLAHOMA A FEW HOURS BEFORE SUNRISE WEDNESDAY.
BECAUSE OF EXPECTED MODERATE INSTABILITY AND STRONG NORTHWEST WINDS
ALOFT OVER THE AREA...THE POTENTIAL WILL EXIST FOR SEVERE
THUNDERSTORMS WITH VERY LARGE HAIL AND DAMAGING WINDS.
VERTICAL WIND SHEAR WILL INCREASE AND LIKELY MAINTAIN SEVERE STORMS
WITHIN THE STORM COMPLEX FOR MUCH OF THE NIGHT. THE PRIMARY SEVERE
WEATHER WILL BE DAMAGING WINDS FROM 60 TO 80 MPH AND VERY LARGE
HAIL. THE TORNADO THREAT IS EXPECTED TO BE LOW. THIS COMPLEX OF
STORMS IS ALSO LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL...2 TO 3
INCHES IN MANY PLACES...WHICH COULD CAUSE LOCALIZED FLOODING OF
LOW-LYING AND POORLY DRAINED AREAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY LINGER INTO AT LEAST THE FIRST HALF OF THE
DAY ON WEDNESDAY ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN
AND EASTERN OKLAHOMA. THUNDERSTORM CHANCES WILL RETURN LATE THURSDAY
OR THURSDAY NIGHT...AND CONTINUE INTO THE FIRST PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7
AM WEDNESDAY.
RUFF/MAXWELLIn the hours before
Local storm report, Aug 10, 9:51 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 5 N GARBER 36.51N 97.58W
08/10/2004 70 MPH GARFIELD OK LAW ENFORCEMENT
WIND SPEED ESTIMATED BY COUNTY SHERIFFS DEPUTY.
&&
KTLocal storm report, Aug 10, 9:56 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST TONKAWA 36.68N 97.31W
08/10/2004 60 MPH KAY OK PUBLIC
WIND SPEED ESTIMATED.
&&
KTSpecial weather statement, Aug 10, 10:38 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1038 PM CDT TUE AUG 10 2004 OKZ009-014-110400- ELLIS OK-ROGER MILLS OK- 1038 PM CDT TUE AUG 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORM WAS LOCATED FROM 10 MILES WEST OF ARNETT TO 8 MILES WEST OF DURHAM AT 1038 PM CDT...MOVING SOUTHEAST AT 20 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...40 MPH WINDS...LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. THE STORMS WILL EFFECT SOUTHERN ELLIS AND WESTERN ROGER MILLS COUNTIES THROUGH 1130 PM. PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. FOSTER
Local storm report, Aug 10, 10:41 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1041 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL PONCA CITY 36.71N 97.09W
08/10/2004 1.75 INCH KAY OK EMERGENCY MNGR
REPORTED IN SOUTHWEST PART OF TOWN.
&&
KTLocal storm report, Aug 10, 10:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 2 N COVINGTON 36.34N 97.59W
08/10/2004 60 MPH GARFIELD OK LAW ENFORCEMENT
WIND SPEED ESTIMATED BY COUNTY SHERIFFS DEPUTY.
&&
KTSpecial weather statement, Aug 10, 11:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1137 PM CDT TUE AUG 10 2004 OKZ025-110445- OKLAHOMA OK- 1137 PM CDT TUE AUG 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY. THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS WAS LOCATED 10 MILES NORTH OF GUTHRIE AT 1137 PM CDT...MOVING SOUTH AT 30 MPH. AT THE PRESENT SPEED OF MOVEMENT THE STORMS WILL EFFECT EDMOND AND THE NORTHERN OKLAHOMA CITY AREA SHORTLY AFTER MIDNIGHT. RESIDENTS SHOULD PREPARE FOR WINDS IN EXCESS OF 70 MPH AND HAIL UP TO 2 INCHES IN DIAMETER. PEOPLE IN OKLAHOMA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Aug 10, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| Aug 10, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 46 min |
| Aug 10, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 46 min |
| Aug 10, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Aug 10, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 47 min |
| Aug 11, 12:35 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 40 min |
| Aug 11, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma, Pottawatomie | 47 min |
| Aug 11, 5:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 54 min |
| Aug 11, 5:35 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 115 min |
| Aug 11, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Grady, Jefferson, Stephens | 63 min |
| Aug 11, 6:16 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 44 min |
| Aug 11, 7:20 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 115 min |
| Aug 11, 8:17 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 103 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.